New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Noisy
New Member


Date Joined Jul 2007
Total Posts : 3
   Posted 7/23/2007 1:26 PM (GMT -6)   
For the last 5 days, I've had so much bowel noise..it's embarrassing at work. No pain, just noise and sometimes diarrhea. What's going on in there? I was taking the new diet pill Ali but stopped because of the side effects. Could that have caused my problems now?

dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 7/23/2007 1:42 PM (GMT -6)   
Hi Noisy... Welcome :-)

I have heard of diet pills causing unpleasant GI side effects, most commonly diarrhea. How long ago did you stop? You may have to give your body time to adjust off of it. Did this just start happening after you started the diet pill? I hope things get better for you. If things don't get better, may be a good idea to get with your doc about it.

Take Care
"Des"
Co-Moderator ~ IBS Forum
Co-Moderator ~ Lupus Forum 
Dx: IBS 1989, Diverticulosis 2004, Idiopathic Acute Colitis 2006, UCTD 2007
Meds: Plaquenil 400mg, Chlorzoxazone 500mg, Lyrica 50mg, Protonix 40mg, Naproxen 1000mg, Klonopin 2mg/day (tapering to PRN), Miralax 17g, Supplements


http://www.healingwell.com/donate


Noisy
New Member


Date Joined Jul 2007
Total Posts : 3
   Posted 7/23/2007 1:58 PM (GMT -6)   
Just about 5 or 6 days ago--is there anythng to stop the noise. I've been drinkink lot's of bottled water to see if that would help..do you agree?

7Lil
Veteran Member


Date Joined Apr 2005
Total Posts : 3269
   Posted 7/24/2007 1:06 PM (GMT -6)   
Hi Noisy,
Welcome to the site! :-)
Have you tried taking any OTC anti-gas meds like Gas-X or Beano? Could be worth a shot.
Co-Moderator for the IBS Forum
 
Please donate to help HealingWell continue to help us..... www.healingwell.com/donate


Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 7/24/2007 2:35 PM (GMT -6)   
Yes, that diet drug is very bad on the gut. I think maybe it only makes you lose weight by giving you D. In any case, give your gut another week or so to adjust. You might try an anti-gas pill as Lil suggest. Some Activia or Stoneyfield yogurt wouldn't hurt you any either (unless you can't tolerate dairy); both have goodly amounts of good bacteria in them which is always good to put into the gut after any sort of upset (like stomach flu or food poisioning or colonoscopy prep or anything that gives you D).

Make sure you also aren't consuming any diet candies, gums, mints, sweets, ice creams, etc. Most all reduced-sugar and no-sugar products contain sugar alcohols (you can find them broken out under sugar on the nutrition label, or see them as ingredients ending in "itol", such as sorbitol, mannitol, xylitol, etc.). Sugar alcohols are also known to cause D, gas (usually unbearably stinky), and bowel rumblings. For some people, the reaction to sugar alcohols is worse than in others. 1 gram in a couple of pieces of gum once laid me up in bed for two solid days with cramping, horrible noise and bad D, then I had another month of D and pain after that.

Noisy
New Member


Date Joined Jul 2007
Total Posts : 3
   Posted 7/24/2007 2:44 PM (GMT -6)   
Hello Keriamon:
Wow..great information. I feel better now that you gave me some explanation, and yes, I eat diet cookies during the day at work. I'll knock that off and take Activia instead. When I eat regular yogurt, I get constipated. What's up with me lately? Thanks again.

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 7/24/2007 4:01 PM (GMT -6)   
The diet cookies are probably the cause of the continued D and rumblings. Hopefully a day or two after you quit them you will be back to normal! And, what's weird, in my case, I used to be able to tolerate them in small doses, but they steadily caused worse and worse reactions in me at smaller and smaller doses, so it's not inconceivable that you even though you used to be able to eat a few without effect, you can't any longer.

By all means try the yogurt, but if you get C again, drop it. That may be an indication that you can't tolerate dairy very well. But the Activias are smaller-than-normal serving sizes with more than the usual amount of good bacteria, so maybe they will be okay on you.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 17, 2014 6:33 PM (GMT -6)
There are a total of 2,220,521 posts in 247,101 threads.
View Active Threads


Who's Online
This forum has 156413 registered members. Please welcome our newest member, MrsRebecca.
442 Guest(s), 17 Registered Member(s) are currently online.  Details
ewafromwarsaw, pictureofhealth, artist95, MrsRebecca, NicechapLondon, Cardamon, toomuchpoopin, Casper555, geeker, orchid_rain, Judy2, Fronton, Soccer1, InTheShop, AubreyBear, Momtogigiandquinn, Aaron787


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer